New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Losing weigt on Lyrica
37 Replies
kbyrum - January 14

Does anyone have any suggestions on how to lose weight on Lyrica? I've gained and cannot get rid of the weight no matter how hard I try. Thanks! K


AKFlyfisher - January 26

Unsure, my question to you is does Lryica help you? Do you feel a lot better or not much better on this drug. I want to try it, I have been on Elavil for years, and it helps me feel a little better, but i cant get up on the morning and am exhauted all day. I can handle being heavy vs sleeping better and controlling IBS.


lmhs1935 - March 28

My daughter was on Lyrica for a few months and she gained 20 pounds the first two weeks. She also had trouble with her eyes. She is off of it now but the weight is still on. She has had some extremely painful flare ups that required hospitalization so she hasn't been as active as she might have been before. She is now walking again. No results yet.


ltaylor - December 7

Hello I have had Fibromyalia for over 10 years now. I just recently lost about 25 lbs. I just started eating whole grain foods and stop eating out a lot and I eat lots of fresh fruits and vegetables. I also stay away from food that are made with Hydrogenated soybean oil which keeps inflamation in the body. I cut down on 80% of sodium and I bake, broil, grill my food. I tried to stick to the calorie intake for my weight.

I hope this will be of great help to you.


ju - December 31

hello i was taking lyrica for about 3 months in that time i put on 14 pounds i could not stop eating felt hugary all the time putting the weight on made me feel even worse . so i went to see my dr and asked to come off it and i lost the weight within 2 months .i am now trying out some new drug and are helping x


Taleese - January 2

ju, what are you taking now?
I am currently on lyrica, and have been on it about 4 1/2 months, I have put on about 15 lbs in that time but the medication is working so well for me and it always scares me to try anything else. My hands and feet do swell at times however its usually when I have had a lot of salt in that day. My flare ups are gone for the most part except on occasion and even the fog has seemed to clear up. your in put would be appreciated.
I also help this helps you kbyrum


kaybeth - January 9

Wow I cant believe the weight gain with lyrica, add to that I had to have an IUD put in for pelvic issues an gained 10 for that as well.
Since September I've gained 30 lbs.

For those on lyrica, are you having many side effects ie/dizziness, wonky spaced out feelings?

The drug is helping my pain alot but the side effects are keeping me from working...although the pain keeps me from workin when I'm not on lyrica...


sunset731 - January 23

I have been on 100mg of Lyrica for about 1 1/2 yrs and it enable me to no longer be bedridden. However I still do not have good pain control and everytime they try to up my dose I sleep all day. I have put on alot of weight also and I do have swelling which I have never had in my life, not even during my entire pregnancy. I am torn..I am afraid to stop it and go back to worse pain but also am not living the type of life I want. I miss work,outdoor activities, and want to get back to work. Any advise from anyone? thanx sunset731


tnichel - January 28

I gained 40lbs on lyrica. But I never had an appetite before I started taking it. Then I lost 30 pounds in 3 months. I think my body adjusted to the meds. And.... I monitored what I ate. I stopped eating a lot of fast food. Didn't by any junk to to eat at home. And cut down to 2 sodas a day. Eating cheerios in the morning really helped too. 1. b/c the fiber is good if you have stomache problems or ibs. 2. I found that overeating cheerios is better than pancakes or other fattening breakfast foods. Stop eating late at night. Break your meals down to 5 or 6 small ones a day. Keep fresh fruit around too. I'm not sure if this will work for everyone since genetically, it's hard for my family to keep weight on. (not trying to brag there) But I hope some of these tips will help. Oh, I started a workout routine but I'm not consistent. Bad, I know but don't underestimate the power of exercise. Good Luck!


axxie - March 9

Tried Lyrica and gained water, to the point I had to get my doctor to prescribe water pill, then my tension got to high and gained 40 lbs in no time and I was careful what I ate. A friend of mine just mentioned that I seem to have gained the weight overnight. Went back to the doctor and told her to take me off the lyrica. Waited a few weeks and was put on Cymbalta 60mg, lost about 10 lbs since and I have good days and bad days. I'm in pain still, so not sure if 60mg is enough or if I need more? I know the doctor will not prescribe other pain killers for me, so I'm sort of debating if I should try something else, if there is something else to try?


ptalana - March 23

Hi K, I have taken Lyrica and have gained a great deal of water weight in a few weeks. I am no longer taking Lyrica, I noticed bruising also not long after taking it, I would stand in a hot shower and break out in all these bruises. I didn't notice any help with pain either. Hopefully I'll be able to find something that works for the pain without these side effects. While some people may think being concerned with weight is vain, I believe it is important to feel good about ourselves, after all aren't we going thru enough??
Good luck, and God Bless. Patty


grammy5 - March 27

I took it for 10 days and gained 10 lbs back in Nov. Have not been able to get it off. Hope someone has an answer.


sossner - April 22

Hi K,
I suffer from chronic migraines (24 years) and as a result, I am unable to get any meaningful or regular exercise. As I have gotten older, I have put on weight slowly, but constantly. I recently started using a weight-loss product that is 100% all natural and doesn't interact with any of the drugs I take for migraine-prevention or treatment. I don't like make broad general claims in a forum like this, as it can so easily be misinterpreted by many readers, but I would be happy to give you more details if you call me at 512.470.7396. I have lost 8 pounds in about 2 months which is really good for my situation. This week, I realized I had lost a pants size finally! I am pretty excited about it as this is very unusual for me.


Girlinpink - May 27

When I first heard that one of the symptoms on Lyrica was weight gain, I changed my diet. I am on a vegetarian diet right now and eat some enjoyable snacks here and there. No weight gain.


katrinalove_1 - October 11

Have you tried cymbalta? It doesn't cause weight gain and nirotin and lyrica both do. My daughter had to switch from nirotin to savella. Now she has started loosing some of the weight she gained. It takes a while to get in your system. Hope this helps. Exercise also can help you loose the extra weight. Good luck!


Noca - October 29

Add the medication Topamax or Wellbutrin XL to your med regime if you want to lose weight.


fibroMayNotBeFibro - January 28

I went through a lot to answer this question. I was on Lyrica for 3 years.

It was the worst medication that I've ever taken and am NOT on it for a year, and am dagerously, unexplainably losing weight.

Lyrica is Nuerotin, shaking twice and renamed. Had they told me that I would have not taken one pill. Anti-depressants are like poison to me. Why they keep thinking fibromyalgia is because we depressed is such a bunch crap. Seriously, I'm depressed for obvious reasons because I'm sick, and don't have a quality of life. Whatever, so what a lot people are sick.

I think if Doctors would quit thinking it's depression, and an Auto Immune disorder then maybe they'll quit giving things that make us more sick.

Good Luck, to all it tough thing to have especially when no one "REALLY" know what we have.




You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question